MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA2-05-04
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2025 a 5mm x 4mm amplatzer duct occluder ii was selected for implant using a 5f amplatzer torqvue low profile catheter.During the procedure the occluder took on a cobra shape.The occluder was not released from the delivery cable.The occluder was removed from the patient.There were no interactions with cardiac structures.There were no angulations or kinks noted on the delivery catheter.The patient remained hemodynamically stable throughout the procedure.There were no clinically significant delays to the procedure.There were no adverse signs or symptoms.The patient status was stable.
 
Additional Manufacturer Narrative
An event of device deformity was reported.The investigation at abbott found that there were no visible anomalies noted.The state of the returned component, due to the fracture damage, functional testing was precluded.The device was sent to science & technology lab (s&t) for further analysis, and it was found that multiple fractured wires were observed near a tangled region of wire at the edge of the proximal disc.Seven of the eight fractures observed on were tensile ductile failures.The eight appeared to be a shear where the wire crossed another.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The root cause of the damaged wires could not be conclusively determined.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.The cause of reported deformation could not be conclusively determined.The observed deformation is compatible with overstress of wires and could result from the same event or from later handling.Based on the evidence and data provided, the findings do not support a manufacturing origin and are consistent with post-abbott handling damage; therefore, the root cause of the complaint remains inconclusive.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported on (b)(6) 2025, a 5mm x 4mm amplatzer duct occluder ii was selected for implant using a 5f amplatzer torqvue low profile catheter to treat a patent ductus arteriosus (pda).During the procedure the occluder took on a cobra shape.The occluder was not released from the delivery cable.The occluder was removed from the patient.There were no interactions with cardiac structures.There were no angulations or kinks noted on the delivery catheter.The patient remained hemodynamically stable throughout the procedure.There were no clinically significant delays to the procedure.There were no adverse signs or symptoms.The patient status was stable.

Brand Name
AMPLATZER DUCT OCCLUDER II
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22806669
Report Number2135147-2025-04528
Device Sequence Number15403295
Product Code MAE
UDI-Device Identifier00811806011233
UDI-Public(01)00811806011233(17)250731(10)7642896
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number9-PDA2-05-04
Device Catalogue Number9-PDA2-05-04
Device Lot Number7642896
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F AMPLATZER TORQVUE LP[9-TVLP5F90/080].
Patient SexUnknown